MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-16-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve into a patient with a large annulus and aortic insufficiency, using a 20 fr delivery catheter system (dcs), after the first deployment attempt, the physician noticed excessive tension in the system when recapturing the valve.Another attempt was made to deploy the valve, however the proper depth was not attained.During the recapture, a "popping sound" from the catheter handle was heard, and excessive tension in the system was observed again.The handle was not idle.The valve was able to be fully recaptured.The valve and dcs were removed from the patient.It was reported that the handle of the dcs was partially separated.A second valve was loaded onto a new dcs and the valve was implanted.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory, visual analysis showed the handle components slightly loose on the dcs.The device was received with the capsule fully closed and slightly over captured.The deployment knob appeared to retract and advance the capsule.The trigger moved to fully advanced and retracted positions and locked in place when released.The tip-retrieval mechanism appeared intact.The device was returned with the end cap/screw gear snap fit connected.The capsule appeared intact with no evidence of damage.On attempted retraction of the capsule via the rotation of the deployment knob, the actuator components separated.Both tab 3 and tab 4 of the male actuator component had a hairline crack at the point where the tab protrudes from the deployment knob.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Recapturing is a feature of the device that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including patient anatomy or physician technique.The force in the system when recapturing the valve is a cumulative effect that can be increased by many other factors, including load quality of the valve in the capsule, bends and kinks on the shaft, tortuous anatomy and guidewire and sheath selection.The handle separation may have been the source of the reported "popping sound¿.The subject dcs was returned to medtronic for analysis.The capsule was observed to be overcaptured on the tip.An overcapture can contribute to the of high forces leading to tension in the system, however it cannot be determined if the overcapture was present at the time the tension was noted in the system.The device instructions for use (ifu) cautions the user to ¿stop advancing the capsule once the gap to the catheter tip is closed.Advancing the capsule farther could damage the capsule¿.The device was received with the deployment knob (actuator) components partially separated.On attempted retraction of the capsule via the rotation of the actuator, the components separated.The snap fit tabs of the actuator were observed to be damaged.Actuator separation is typically associated with broken or damaged snap fit tabs, either one tab or both, which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22506230
Report Number2025587-2025-05008
Device Sequence Number9264852
Product Code NPT
UDI-Device Identifier00643169987210
UDI-Public(01)00643169987210(17)210508(10)0009732863
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberENVPRO-16-US
Device Catalogue NumberENVPRO-16-US
Device Lot Number0009732863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient Age85 YR
Patient SexMale